Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Burning sensation in stomach. Cat scan shows markedly atrophic pancreas. How to stop the stomach pain?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 364 Questions
I have a burning pain in my stomach several times a day. Had EGB, Upper GI, all normal. Latest Cat Scan
said I had markedly atrophic pancreas. What could be the cause, or treatment to stop the burning
sensation in stomach?
Posted Thu, 2 May 2013 in Abdominal Pain
Answered by Dr. Enrique Molina 2 hours later
This is likely secondary to increased acid secretion from your stomach, and this can be relieved by anti-acids, such as a proton pump inhibitor (omeprazole, lansoprazole, etc) or H2-blocker (such as ranitidine). Consult with your doctor to see if it is ok to take those. I would suggest you to avoid medications such as "Tums" (calcium carbonate). Avoid meals that can increase acid in the stomach and reflux, such as mints, chocolates, alcohol, spices, coffee.
I see you have multiple joint pains; if you take NSAIDs (such as ibuprofen, naprosyn, aspirin, etc), then these medications can irritate your stomach and cause pain.
The finding of an atrophic pancreas is likely an incidental finding, unless you have risk factors for chronic pancreatitis (such as increased alcohol intake in the past, stones in your pancreas). Symptoms of chronic pancreatitis are "steatorrhea" (which means= oily stools), and abdominal pain in the area of the stomach. Consult with your doctor to make sure you do not have this.
Hope that helped. Let me know if you have any further questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor